MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND INSPIRE 8 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND INSPIRE 8 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 050714
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: sorin group italy manufactures the inspire 8 oxygenator.The incident occurred in boston, massachussets.The involved device has been requested for return to sorin group italy for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italy received a report related to a possible blood to water leak of an inspire 8 oxygenator.The issue occurred toward the end of the procedure, when it was noticed light pink/red tinge in the water lines.Medical team chose to finish the surgery as it was very light tinged in color and the case was almost complete.There was no patient injury.
 
Additional Manufacturer Narrative
H11: review of the complaints database revealed no other similar case notified for the batch concerned from the market, neither a concerning trend was detected.Unit was requested back to livanova for functional testing.After decontamination, returned part was visually inspected and no visible sign of damage to the fiber bundle capillaries of the heat exchanger module nor potting anomaly were observed.A subsequent functional test was performed to verify the integrity of the blood compartment.The blood side of the unit was leak-tested to reproduce the communication between blood and water compartments complained by customer.Part was filled with water and gradually pressurized by sealing all the outlet ports, in line with the maximum internal pressure value permitted in blood path (1 bar) as per product specifications.Breakthrough of solution through the gas escape and across the inner fibers of the heat exchanger module and through the water ports was reproduced.Investigation findings confirmed the presence of an open channel between blood and water compartments due to damaged capillaries in the fiber bundle of the oxygenator module.Considering that 100% of the units in production line is subjected to final leak test and that involved unit successfully passed the in-process check without any deviation and no trend has been registered for similar case, it cannot be excluded that fiber bundle capillary manufacturing variability with the contribution of thermal and/or transportation mechanical stress could have led to breakage during use.No adverse trend has been identified for this issue and the risk remains in the acceptable region.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
SORIN GROUP ITALY
via statale 12 nord 86
mirandola 41037
IT   41037
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key19070311
Report Number9680841-2024-00010
Device Sequence Number4658851
Product Code DTZ
UDI-Device Identifier08033178112369
UDI-Public(01)08033178112369(17)261016(10)2310170004(240)050714
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number050714
Device Lot Number2310170004
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown